MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.NON-BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.NON-BRAIDED CATHETER; PERIPHERAL CATHETERS
Model Number 00884450028957
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an endovascular aortic repair [evar] procedure, the catheter tip detached within the patient.The physician had successfully navigated the ilio-femoral conduit to acquire final images of the scaffolding-graft that had been successfully deployed.A pig tail catheter was advanced under fluoroscopy and positioned just superior to patient's renal artery ostium.A power injection was completed.The attending medical staff did not notice that the pig tail catheter tip had detached until the catheter had been extracted from the patient vascular system.The physician successfully externalized the foreign body with a vascular snare device liberating the patient's aortic native conduit.The physician noted that the patients targeted vasculature system was unremarkable and experienced no difficulties while advancing and manipulating the 5f pigtail catheter.One device is returning for investigation.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.NON-BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key14438351
Report Number3010665433-2022-00049
Device Sequence Number5758824
Product Code DQO
UDI-Device Identifier00884450028957
UDI-Public00884450028957
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450028957
Device Catalogue Number51103810PIG-NB
Device Lot NumberE1925154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown